Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest dosage for Suboxone to control opioid withdrawal symptoms

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3918 Questions

default
Posted on Wed, 8 Jun 2016 in General Health
Question: Hi I just started Suboxone therapy today. I and trying to give up a painkiller addiction. I waited 24 hours and just took my first dose of 8/2 mg. I feel a little better wanted to know if I could take another half. I started this on my own. My mind is in the right place I'm going to do it. My friend who is kicking a heroine addiction is giving me advice.
doctor
Answered by Dr. Ivo Ditah 2 hours later
Brief Answer:
Do to take another just yet!

Detailed Answer:
Hi and thank you so much for this query.

Suboxone is advised to be started at lower doses of 4/mg and increased progressively to attain dosages that are able to control the symptoms of opioids withdrawal. Because you have already taken a higher dose than what is recommended, though not toxic, I will say do not take nay further half tablet at this time. stay on this dose for couple of days and only step up if we are not getting the desired results. The legs would get better progressively and we shouldn’t strive to attain the goal in one day.

I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be. Above all, thanks for using our services.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 1 hour later
Thank you Doctor, like I said my friend who helped me is recovering from Heroine abuse so that may of been a lower dose for him. Thats why I only took half my first dose waited about 20 minutes then took the other half. I averaged between 60 and on the very high end 100 to 120 daily. It got to the point I liked 80 mg a day. What do you advise going forward in the upcoming days How many Mg and how many times a day. I'm feeling well enough to eat pretty good I just ate dinner and go to the store. Tomorrow morning do I take the whole 8/2 or cut it in half? Also how many times a day. I am very serious about taking my life back going to the gym again and begin on the next chapter of my life.
Thank You Very Much,
XXXX
doctor
Answered by Dr. Ivo Ditah 18 hours later
Brief Answer:
continue with 8/2mg doses daily for at least 1week!

Detailed Answer:
Hi,

At this time, I will recommend 8/2mg sublingual tablets in one single dose daily for the next 1week. I will ten review and may increase the dosage further is need be.

I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Suboxone

doctor1 MD

can u tell me the diffrence between suboxone 2mg and 8 mg.i know the mg is higher but if i needed 4 mg a day should i take 2/ 2mg? or just suffer...

doctor1 MD

Is Elavil a narcotic? Daughter has addiction to Xanax, hydrocodone, klonipin...is under Dr. care for this and starting Suboxone about one month...

doctor1 MD

I ve bee on on method one for two year , 80mg a day. I wasn t feeling good so I took a half of a 8mg suboxone , and now I m really sick throwing up...

doctor1 MD

I am prescribed to 16mg of suboxone a day. I have been on suboxone currently for 3 months but I have been on it off and on since 2008. I was...

doctor1 MD

I have had issues with opiates. My girlfriend had a script originally for subutex and gave me a few it worked great. She was changed to suboxone...

doctor1 MD

I injected heroin through a vein in my penis. Now my penis looks like blood or bruising is all over my manhood. I know it was a horrible decision...

doctor1 MD

I have a leg problem. When I sit or I'm laying down I get what feels like withdrawals. I've been through those due to pain pills after surgery. It...